Alert archive / Nebraska / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 167, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 30, 2018, 4:34 PM MDT for Deuel County, Garden County, Nebraska. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 30, 2018, 4:34 PM MDT (22:34 UTC)
- Expired
- Jun 30, 2018, 5:15 PM MDT
- In force
- 41 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Deuel County, NE, Garden County, NE
The radar
The North Platte radar (KLNX), 167 km from the middle of the area, began a volume at 22:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 30, 2:26 PM MDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 10.6 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 118 J/kg
- Mixed-layer CIN
- -153 J/kg
- Mixed-layer LCL
- 1020 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 207 m²/s²
- 0-3 km storm-relative helicity
- 621 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted.
078
WUUS53 KLBF 302234
SVRLBF
NEC049-069-302315-
/O.NEW.KLBF.SV.W.0167.180630T2234Z-180630T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
434 PM MDT SAT JUN 30 2018
The National Weather Service in North Platte has issued a
* Severe Thunderstorm Warning for...
Southern Garden County in the Panhandle of Nebraska...
Deuel County in the Panhandle of Nebraska...
* Until 515 PM MDT.
* At 433 PM MDT, severe thunderstorms were located along a line
extending from 6 miles southwest of Lisco to near Colton, moving
east at 40 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Chappell, Oshkosh, Lewellen, Lisco, Barton, Mount Vernon,
Intersection of Highway 27 and 9 Mile Road, Bluewater Battlefield
State Historical Park and Sugar Loaf Hill.
This includes Interstate 80 in Nebraska between mile markers 78 and
101.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4157 10212 4103 10216 4103 10262 4139 10261
4140 10264 4153 10264
TIME...MOT...LOC 2233Z 258DEG 51KT 4143 10270 4108 10286
HAIL...0.75IN
WIND...60MPH
$$
Gomez3 follow-up statements
608
WWUS53 KLBF 302253
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
453 PM MDT SAT JUN 30 2018
NEC049-069-302315-
/O.CON.KLBF.SV.W.0167.000000T0000Z-180630T2315Z/
Garden NE-Deuel NE-
453 PM MDT SAT JUN 30 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM MDT
FOR SOUTHERN GARDEN AND DEUEL COUNTIES...
At 453 PM MDT, severe thunderstorms were located along a line
extending from near Oshkosh to near Chappell, moving east at 60 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Chappell, Oshkosh, Lewellen, Lisco, Barton, Mount Vernon,
Intersection of Highway 27 and 9 Mile Road, Bluewater Battlefield
State Historical Park and Sugar Loaf Hill.
This includes Interstate 80 in Nebraska between mile markers 78 and
101.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4157 10212 4103 10216 4103 10262 4139 10261
4140 10264 4153 10264
TIME...MOT...LOC 2253Z 258DEG 51KT 4148 10237 4113 10253
HAIL...0.75IN
WIND...60MPH
$$
Gomez205 WWUS53 KLBF 302307 SVSLBF Severe Weather Statement National Weather Service North Platte NE 507 PM MDT SAT JUN 30 2018 NEC049-069-302315- /O.CON.KLBF.SV.W.0167.000000T0000Z-180630T2315Z/ Garden NE-Deuel NE- 507 PM MDT SAT JUN 30 2018 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM MDT FOR SOUTHERN GARDEN AND DEUEL COUNTIES... At 507 PM MDT, severe thunderstorms were located along a line extending from 13 miles north of Lewellen to 10 miles northeast of Chappell, moving east at 40 mph. HAZARD...60 mph wind gusts and penny size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations impacted include... Chappell, Oshkosh, Lewellen, Barton, Intersection of Highway 27 and 9 Mile Road, Bluewater Battlefield State Historical Park and Sugar Loaf Hill. This includes Interstate 80 in Nebraska between mile markers 84 and 101. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 4157 10212 4103 10216 4103 10251 4153 10252 TIME...MOT...LOC 2307Z 258DEG 51KT 4152 10212 4117 10229 HAIL...0.75IN WIND...60MPH $$ Gomez
346 WWUS53 KLBF 302316 SVSLBF Severe Weather Statement National Weather Service North Platte NE 516 PM MDT SAT JUN 30 2018 NEC049-069-302325- /O.EXP.KLBF.SV.W.0167.000000T0000Z-180630T2315Z/ Garden NE-Deuel NE- 516 PM MDT SAT JUN 30 2018 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN GARDEN AND DEUEL COUNTIES HAS EXPIRED... The storms which prompted the warning have moved out of the warned area. Therefore, the warning has been allowed to expire. A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for the Panhandle of Nebraska. LAT...LON 4157 10212 4103 10216 4103 10251 4153 10252 TIME...MOT...LOC 2315Z 258DEG 51KT 4154 10197 4119 10214 $$ Gomez
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 2:09 PM MDT, 2 hours 25 minutes earlier.
Area forecast discussion, Jun 30, 2:09 PM MDT, 2 hours 25 minutes before
Area Forecast Discussion National Weather Service North Platte NE 309 PM CDT Sat Jun 30 2018 .SYNOPSIS... Issued at 307 PM CDT Sat Jun 30 2018 Strong PV anomaly noted on GOES-E water vapor imagery moving into southwest WY. A relatively small area of convection located in western WY currently but ltg increasing. UA data indicating 40m height falls across the High Plains and it has made steady progress through the night heading toward the area. Weaker PV anomaly helpled to generate an MCS across north central into northeast NE overnight and residual development still occurring on left over outflow boundaries. Upper high remains in place across the Ohio River valley into the mid Atlantic region. Low clouds remain or are redevloping across much of western and north central NE keeping temps cool for this time of year. && .SHORT TERM...(This evening through Sunday) Issued at 307 PM CDT Sat Jun 30 2018 Timing and extent of convective development will be the main forecast challenge for the next few hours. However, most individual CAMs as well as ensembles thereof paint a fairly consistent picture this evening and overnight. With the upper level trough moving across the northern Plains overnight, strong forcing for thunderstorms will exist as the potent upper PV anomaly rotates through. This upper forcing will increase convergence first along a stalled frontal boundary across southern NE and northern KS. With decent deep layer shear in place there could be supercells that develop initially along the front. However development in this area will struggle with dry air entrainment initially and this could result in isolated coverage until better forcing arrives later. Further west, expect a larger convective complex to develop this afternoon and pose a damaging wind threat this evening as it propagates through the state. Plenty of moisture is in place with near 3km warm cloud depth and close to 1.5 inch PW on the morning sounding. This will mean there will be a heavy rain threat though would expect, presuming a large MCS development, that it should propagate at a decent clip. Still localized flooding would be a concern. .LONG TERM...(Sunday night through Saturday) Issued at 307 PM CDT Sat Jun 30 2018 The upper pattern Sunday night through the week will be characterized by a retreating of the main jet stream northward briefly followed by another upper trough moving into the PacNW by Tuesday which translates the upper flow to southwesterly over the High Plains through mid week. Beyond this time frame, a very strong upper high pressure region retrogrades westward and settles over the central Plains by the end of the week. Sensible weather through the first part of the week will be driven by a return southerly low level flow setting up during the first par tof the week as the upper trough moves into the PacNW. While weak upper PV anomalies move northeast through the central rockies in the southwesterly flow that develops, precip chances across westenr and north central NE will be limted as terrain features typically plap more of a role in thunderstorm initiation in this setup, though if storms get organized enough may push into the area. By wednesday a cold front will begin a push across the northern Plains, however the southern edge will have trouble budging the building high pressure system aloft, with heights of 600dm advertised on several model sources. The result will be a stalled frontal boundary in the region, however models differ significantly on whether this front will remain enough of a feature for thundersorm development by late in the week. So although there are instances of thunderstorm chances in the forecast at times through the week, confidence in any one scenario in this regime is fairly low at this time. In addition, as temperatures aloft warm and forcing remains fairly weak, larger organized convective systems will be hard to come by. Despite the rather strong high pressure aloft building into the region by week's end, high temps around or slightly above average will prevail. && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 1232 PM CDT Sat Jun 30 2018 Thunderstorms are expected to develop this afternoon and evening across western and north central Nebraska. Some of these storms will be strong to severe with damaging wind in excess of 70 mph and large hail possible. Winds will shift from the east northeast to the northwest this evening. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Stoppkotte SHORT TERM...Stoppkotte LONG TERM...Stoppkotte AVIATION...Gomez
Hazardous weather outlook, Jun 30, 2:05 PM MDT, 2 hours 29 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 305 PM CDT Sat Jun 30 2018 NEZ004>010-022>029-035>038-056>059-069>071-094-012015- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 305 PM CDT Sat Jun 30 2018 /205 PM MDT Sat Jun 30 2018/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...THIS AFTERNOON AND TONIGHT. There is an enhanced risk for severe thunderstorms this afternoon and tonight east of a line from Burwell to Arnold to Hays Center. Outside of this area, there is a slight risk for severe thunderstorms also, mainly along and south of Highway 2, covering much of western and north central Nebraska. The main severe weather threat will be from large hail and damaging winds in excess of 70 MPH. In addition an isolated tornado or two is possible. A couple areas of thunderstorm development are possible this afternoon, the first along a stalled frontal boundary located in southern Nebraska. In this area, all types of severe weather will be possible including isolated tornadoes and damaging wind gusts in excess of 70 MPH, and large hail. Development in this area is expected to be more isolated however. The second area of concern will be storms developing across the Panhandle of Nebraska, generally along and south of Highway 2, and moving east across the area from late afternoon through the evening hours. These storms are expected to become more numerous and will have the potential to produce more widespread damaging wind gusts and large hail to the size of golf balls or larger. Also, heavy rain will be possible with any of the storms and will include the possibility of localized flooding. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A few strong to briefly severe thunderstorms are possible late Monday afternoon and evening. The area of concern generally covers most of western and north central Nebraska. The severe weather hazards are large hail and damaging wind gusts. .SPOTTER INFORMATION STATEMENT... Spotter reports with wind speed information and hail size reports will likely be needed across much of western and north central Nebraska late this afternoon and tonight...with activation possible across portions of southwest Nebraska near the frontal boundary. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte JWS
In the hours before
Special weather statement, Jun 30, 2:57 PM MDT, 1 hour 37 minutes before
Special Weather Statement
National Weather Service North Platte NE
357 PM CDT SAT JUN 30 2018
NEZ071-302130-
Frontier NE-
357 PM CDT SAT JUN 30 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN FRONTIER COUNTY
UNTIL 430 PM CDT...
At 356 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles south of Eustis, or 23 miles east of Curtis, moving northeast
at 10 mph.
Nickel size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Orafino.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
southwestern Nebraska.
LAT...LON 4052 10028 4063 9999 4061 9998 4047 9998
4043 10004 4044 10009 4041 10009 4039 10012
TIME...MOT...LOC 2056Z 234DEG 62KT 4053 10008
GomezSpecial weather statement, Jun 30, 4:28 PM MDT, 6 minutes before
Special Weather Statement
National Weather Service North Platte NE
428 PM MDT SAT JUN 30 2018
NEZ004-022-302315-
Sheridan NE-Garden NE-
428 PM MDT SAT JUN 30 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GARDEN AND SOUTH
CENTRAL SHERIDAN COUNTIES UNTIL 515 PM MDT...
At 427 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles south of Alliance Airport to 6 miles
northwest of Lisco. Movement was east at 30 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Crescent Lake National Wildlife Refuge, Richardson Lake, Miles Lake,
Mumper, Patterson Lake, Dogtown Flats, Herman Lake and Tralnor Lake.
This includes Highway 2 between mile markers 112 and 113.
A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for
the Panhandle of Nebraska.
LAT...LON 4199 10268 4206 10237 4156 10227 4152 10264
4174 10264 4175 10267 4177 10268
TIME...MOT...LOC 2227Z 257DEG 25KT 4190 10274 4157 10270
GomezThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 7:41 PM MDT | Severe Thunderstorm Warning | LBF | Sheridan | 49 min |
| Jun 29, 8:06 PM MDT | Severe Thunderstorm Warning | LBF | Garden, Sheridan | 24 min |
| Jun 29, 8:25 PM MDT | Severe Thunderstorm Warning | LBF | Sheridan | 33 min |
| Jun 29, 8:27 PM MDT | Special Weather Statement | LBF | Sheridan | 33 min |
| Jun 29, 8:31 PM MDT | Special Weather Statement | LBF | Sheridan | 29 min |
| Jun 29, 8:49 PM MDT | Special Weather Statement | LBF | Sheridan | 26 min |
| Jun 29, 9:42 PM MDT | Special Weather Statement | LBF | Cherry | 33 min |
| Jun 29, 10:35 PM MDT | Special Weather Statement | LBF | Arthur | 40 min |
| Jun 29, 10:48 PM MDT | Special Weather Statement | LBF | Blaine, Hooker, Loup, Thomas | 27 min |
| Jun 29, 11:17 PM MDT | Special Weather Statement | LBF | Arthur, Blaine, Garden, Grant, Hooker, Loup and 2 more | 43 min |
| Jun 29, 11:56 PM MDT | Special Weather Statement | LBF | Arthur, Blaine, Garden, Garfield, Grant, Hooker and 2 more | 49 min |
| Jun 30, 12:26 AM MDT | Special Weather Statement | LBF | Wheeler | 49 min |
| Jun 30, 12:40 AM MDT | Special Weather Statement | LBF | Blaine | 50 min |
| Jun 30, 12:42 AM MDT | Special Weather Statement | LBF | Grant | 48 min |
| Jun 30, 12:50 AM MDT | Severe Thunderstorm Warning | LBF | Holt | 40 min |
| Jun 30, 1:27 AM MDT | Special Weather Statement | LBF | Grant | 48 min |
| Jun 30, 2:08 AM MDT | Special Weather Statement | LBF | Hooker | 37 min |
| Jun 30, 2:46 AM MDT | Special Weather Statement | LBF | Frontier, Hayes | 44 min |
| Jun 30, 3:23 AM MDT | Special Weather Statement | LBF | Keith | 22 min |
| Jun 30, 3:28 AM MDT | Special Weather Statement | LBF | Cherry | 47 min |
| Jun 30, 3:31 AM MDT | Special Weather Statement | LBF | Frontier | 44 min |
| Jun 30, 3:47 AM MDT | Special Weather Statement | LBF | Arthur, Grant | 43 min |
| Jun 30, 3:50 AM MDT | Special Weather Statement | LBF | Keith | 40 min |
| Jun 30, 4:31 AM MDT | Special Weather Statement | LBF | McPherson | 44 min |
| Jun 30, 5:11 AM MDT | Special Weather Statement | LBF | McPherson | 49 min |
| Jun 30, 2:57 PM MDT | Special Weather Statement | LBF | Frontier | 33 min |
| Jun 30, 4:28 PM MDT | Special Weather Statement | LBF | Garden | 47 min |
| Jun 30, 5:14 PM MDT | Special Weather Statement | LBF | Arthur, Grant | 46 min |
| Jun 30, 5:25 PM MDT | Severe Thunderstorm Warning | LBF | Arthur, Grant, Keith, McPherson, Perkins | 50 min |
| Jun 30, 5:57 PM MDT | Severe Thunderstorm Warning | LBF | Arthur, Grant, Hooker, Keith, Lincoln, Logan and 2 more | 48 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.